Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 10, 2016, 11:58 PM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 11:58 PM EDT (03:58 UTC)
- Expired
- May 11, 2016, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 101 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
732
WGUS53 KJKL 110358
FFWJKL
KYC199-203-110700-
/O.NEW.KJKL.FF.W.0010.160511T0358Z-160511T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1158 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 300 AM EDT
* AT 1155 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN MOVING BACK IN ACROSS THE AREA. EXCESSIVE RUNOFF
WILL PRODUCE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...AND
ROADSIDE CULVERTS...ESPECIALLY IN LOW LYING AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCIENCE HILL...BILLOWS...WOODSTOCK...VALLEY OAK...HANSFORD...BOBTOWN...
MAGNUM...BLOSS...SAND HILL...DABNEY...LUNER...LEVEL GREEN...SHOPVILLE...
HOGUE...PONGO...STAB...PULASKI AND LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3726 8469 3730 8419 3728 8421 3728 8422
3727 8422 3723 8424 3724 8426 3722 8427
3721 8426 3716 8430 3715 8484
$$
GEOGERIAN2 follow-up statements
063
WGUS73 KJKL 110458
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1258 AM EDT WED MAY 11 2016
KYC199-203-110700-
/O.CON.KJKL.FF.W.0010.000000T0000Z-160511T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI KY-ROCKCASTLE KY-
1258 AM EDT WED MAY 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
NORTHERN PULASKI AND SOUTHERN ROCKCASTLE COUNTIES...
AT 1256 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. SOME LOCATIONS HAVE RECEIVED
BETWEEN TWO AND THREE INCHES OF RAIN SINCE YESTERDAY EVENING. UP TO
AN ADDITIONAL INCH OF RAIN IS EXPECTED BETWEEN 1 AND 2 AM. FLASH
FLOODING WILL CONTINUE ALONG CREEKS...STREAMS...ROADS...AND ROADSIDE
CULVERTS...ESPECIALLY IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCIENCE HILL...BILLOWS...WOODSTOCK...VALLEY OAK...HANSFORD...BOBTOWN...
MAGNUM...BLOSS...SAND HILL...DABNEY...LUNER...LEVEL GREEN...SHOPVILLE...
HOGUE...PONGO...STAB...PULASKI AND LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3726 8469 3730 8419 3728 8421 3728 8422
3727 8422 3723 8424 3724 8426 3722 8427
3721 8426 3716 8430 3715 8484
$$
GEOGERIAN462
WGUS73 KJKL 110659
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT WED MAY 11 2016
KYC199-203-110708-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-160511T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI KY-ROCKCASTLE KY-
259 AM EDT WED MAY 11 2016
...THE FLASH FLOOD WARNING FOR NORTHERN PULASKI AND SOUTHERN
ROCKCASTLE COUNTIES WILL EXPIRE AT 300 AM EDT...
THE HEAVIEST RAIN HAS ENDED...AND ADDITIONAL FLASH FLOODING IS NOT
EXPECTED...HOWEVER...CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH
THROUGH THE NEXT FEW HOURS...AND AN AREAL FLOOD WARNING IS IN EFFECT
THROUGH 6 AM. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3726 8469 3730 8419 3728 8421 3728 8422
3727 8422 3723 8424 3724 8426 3722 8427
3721 8426 3716 8430 3715 8484
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 10, 7:57 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, May 10, 7:57 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT TUE MAY 10 2016 .UPDATE... ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 337 PM EDT TUE MAY 10 2016 AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION. THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0 AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE EXITING TO THE EAST OF THE REGION AT THAT POINT. SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 PM EDT TUE MAY 10 2016 A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA. FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE EXTENDED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT ALL TERMINALS THIS EVENING INTO POTENTIALLY EARLY TONIGHT. IFR/MVFR VISIBILITIES AND CEILINGS WILL BE POSSIBLE UNDERNEATH ANY STORMS...WHILE MVFR CEILINGS WILL LIKELY MATERIALIZE LATER TONIGHT AND WEDNESDAY MORNING AS SATURATED LOW LEVELS REMAIN IN PLACE. MAY SEE ADDITIONAL ROUNDS OF SHOWERS/STORMS TONIGHT...BUT CURRENTLY NOT EXPECTING GREAT ENOUGH CHANCES/COVERAGE TO WARRANT MENTION AT THIS TIME. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH THE PERIOD...EXCEPT FOR UNDERNEATH THUNDERSTORMS WHERE MUCH HIGHER GUSTS WILL BE POSSIBLE. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GUSEMAN SHORT TERM...JMW LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, May 10, 7:08 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 708 PM EDT TUE MAY 10 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 708 PM EDT TUE MAY 10 2016 ...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE THROUGH TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR FLOODING THROUGH THIS EVENING. GUSEMAN
In the hours before
Special weather statement, May 10, 10:21 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EDT TUE MAY 10 2016
KYZ120-110245-
PIKE-
1021 PM EDT TUE MAY 10 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PIKE...
AT 1020 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MCANDREWS...
OR 8 MILES SOUTH OF WILLIAMSON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WOODMAN...PHELPS...JAMBOREE...BELFRY...MCANDREWS...HUDDY...COLEMAN...KIMPER...
BOARD TREE...HARDY...MAJESTIC AND EDGARTON.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 17
AND 22.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3745 8234 3755 8241 3766 8223 3762 8221
3762 8219 3765 8218 3762 8218 3758 8213
3757 8214 3755 8213 3756 8208 3753 8205
3755 8204 3754 8202 3754 8197 3753 8199
TIME...MOT...LOC 0220Z 243DEG 29KT 3754 8228
JVMSpecial weather statement, May 10, 10:26 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1026 PM EDT TUE MAY 10 2016
KYZ044-051-052-110315-
ROWAN-BATH-FLEMING-
1026 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...
AT 1025 PM EDT...A STRONG THUNDERSTORM WAS OVER SHARKEY...OR 8 MILES
NORTHWEST OF MOREHEAD...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...GRANGE CITY...HAYS CROSSING...CHRISTY...PEASTICKS...RINGOS
MILLS...SHARKEY...CLEARFIELD...MUNSON...HAMM...HILDA...MOORE'S FERRY...
RAMEY...VALE...CRIX...TRIPLETT...PLUMMERS LANDING...GATES...RODBURN AND
WALTZ.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
125 AND 148.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3835 8337 3832 8336 3832 8334 3821 8330
3821 8329 3811 8329 3815 8371 3834 8363
3837 8340
TIME...MOT...LOC 0225Z 272DEG 22KT 3824 8359
GEOGERIANSpecial weather statement, May 10, 10:47 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1047 PM EDT TUE MAY 10 2016
KYZ079-080-084-110315-
LAUREL-MCCREARY-PULASKI-
1047 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LAUREL...
MCCREARY...AND PULASKI COUNTIES...
AT 1045 PM EDT...A STRONG THUNDERSTORM WAS OVER SLOANS VALLEY...OR 9
MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURNSIDE...MOUNT VICTORY...TATEVILLE...HUXLEY...ROCKCASTLE SPRINGS...
SLOANS VALLEY AND ALPINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3690 8459 3702 8458 3704 8429 3695 8429
3693 8431 3691 8431 3690 8432 3688 8432
3687 8433 3686 8432
TIME...MOT...LOC 0245Z 270DEG 23KT 3696 8452
HALLocal storm report, May 10, 11:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL DRIFT 37.48N 82.75W
05/10/2016 E1.25 INCH FLOYD KY PUBLIC
REPORT VIA SOCIAL MEDIA
&&
GEOGERIANLocal storm report, May 10, 11:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1132 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL HIGHTOP 37.03N 84.19W
05/10/2016 M1.00 INCH LAUREL KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, May 10, 11:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1140 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 1 SW CORBIN 36.93N 84.12W
05/10/2016 M1.00 INCH WHITLEY KY 911 CALL CENTER
QUARTER SIZE HAIL IN THE GORDON HILL AREA.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:02 PM EDT | Special Weather Statement | JKL | Breathitt | 28 min |
| May 10, 8:03 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more | 3 hr |
| May 10, 8:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Perry | 44 min |
| May 10, 8:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Owsley, Wolfe | 39 min |
| May 10, 8:15 PM EDT | Flash Flood Warning | JKL | Morgan, Wolfe | 3 hr |
| May 10, 8:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 59 min |
| May 10, 8:42 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more | 3 hr |
| May 10, 8:56 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| May 10, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 76 min |
| May 10, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 62 min |
| May 10, 9:24 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 10, 9:34 PM EDT | Special Weather Statement | JKL | Knott, Pike | 41 min |
| May 10, 9:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Pike | 52 min |
| May 10, 9:44 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 10, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 57 min |
| May 10, 9:55 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne | 2 hr |
| May 10, 10:05 PM EDT | Tornado Warning | JKL | Wayne | 31 min |
| May 10, 10:06 PM EDT | Tornado Warning | JKL | Pulaski, Rockcastle | 24 min |
| May 10, 10:21 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| May 10, 10:26 PM EDT | Special Weather Statement | JKL | Rowan | 49 min |
| May 10, 10:29 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
| May 10, 10:47 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 10, 10:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski | 40 min |
| May 10, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 14 min |
| May 10, 11:11 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 49 min |
| May 10, 11:24 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 4 hr |
| May 10, 11:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 42 min |
| May 10, 11:45 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more | 5 hr |
| May 11, 12:02 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 6 hr |
| May 11, 12:27 AM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 11, 12:47 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more | 3 hr |
| May 11, 12:55 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 3 hr |
| May 11, 1:25 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| May 11, 1:36 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Perry and 3 more | 3 hr |
| May 11, 2:04 AM EDT | Special Weather Statement | JKL | Knox | 41 min |
| May 11, 2:38 AM EDT | Special Weather Statement | JKL | McCreary | 67 min |
| May 11, 2:39 AM EDT | Special Weather Statement | JKL | Bell, Whitley | 66 min |
| May 11, 2:57 AM EDT | Areal Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 3:23 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 4 more | 3 hr |
| May 11, 3:40 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 11, 5:09 AM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| May 11, 6:58 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| May 11, 7:16 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 3 hr |
| May 11, 11:13 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 11, 3:28 PM EDT | Special Weather Statement | JKL | Rowan | 32 min |
| May 11, 6:24 PM EDT | River Flood Advisory | JKL | Lee | 36 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.